Palladone Overdose Signs, Symptoms, & Treatment

Palladone Addiction Hotline

24/7, Toll-Free, Confidential

844-207-6576

Palladone is an extended-release, semi-synthetic opioid that’s used to manage chronic pain. It’s intended for use in patients who already have a tolerance of opiate pain relievers.

Palladone may be dangerous to take in higher doses for people who aren’t accustomed to the drug. Several factors influence the likelihood of an overdose. These include drug tolerance, patient size, and liver and kidney health. The amount of the drug necessary to cause an overdose varies significantly according to these factors.

The main signs of a Palladone overdose are severe respiratory depression, pinpoint pupils, and decreased consciousness. In the event of an overdose, the patient will likely be administered naloxone to reverse the effects of the drug.

Respiratory depression, decreased consciousness, and constricted pupils are referred to as the “opioid overdose triad.” These are the primary symptoms that physicians look for when diagnosing an opioid overdose. Palladone suppresses the patient’s drive to breathe by acting directly on the brain stem – the area of the brain that controls automatic breathing.

In the case of an overdose, the patient may be unaware of their surroundings, unresponsive, or lose consciousness entirely. Pupils remain fully constricted even in total darkness.

Palladone Overdose | Signs, Treatment, and How Much Palladone Leads to Overdose?

Signs of Palladone overdose can also include cold/clammy skin, blue lips, skin, and fingers, frequent vomiting, and delirium. The risk of overdose increases when patients combine Palladone with the other substances. Palladone should never be mixed with MAO inhibitors, anxiolytics, barbiturates, benzodiazepines, first-generation antihistamines, cough medicine, sleeping pills, or muscle relaxants. Marijuana and alcohol should also be avoided.

Drinking alcohol while taking Palladone can significantly increase the chances of an overdose. Alcohol is a central nervous system depressant that compounds the drug’s depressant effects on the respiratory drive. Alcohol interferes with the liver’s ability to metabolize Palladone. This can lead to opioid toxicity due to elevated blood plasma levels of the drug.

The amount of Palladone required to overdose is dependent on the specific physiology of each patient. Children are highly likely to overdose due to their small size. In general, the smaller a person’s size and weight, the more likely an overdose is to occur. The patient’s age and overall health can affect the drug’s metabolism. Older individuals tend to have reduced function of the liver and kidneys, leading to higher plasma concentrations of the drug which increases the chance of an overdose.

Prolonged use of opioids like Palladone can significantly increase the risk of developing a dependence. People who attempt to discontinue use are at high risk of overdose when they return to use. It’s advised that patients take the smallest possible dose possible when returning to opioid use.

Treatment protocol for Palladone overdose includes the administration of an opioid antagonist like naloxone. Naloxone rapidly reverses the effects of Palladone. Palladone achieves its effects by binding to opioid receptor sites in the body. Naloxone forces Palladone to break these bonds, thereby rendering the drug ineffective. In cases of severe overdose, more than one shot of naloxone may be necessary to reverse Palladone’s effects.

Opioid antagonists like naloxone reverse the cause of the overdose, but do not necessarily address specific symptoms or stabilize the patient’s vitals. Assisted ventilation and oxygen therapy may be necessary to ensure adequate oxygenation and decrease the risk of permanent neurological damage. In cases of severe overdose, the circulatory system may fail as well. In the event of heart failure, the patient will require CPR.

Palladone overdose can cause a sudden and rapid deterioration in the patient’s vitals. Extended-release versions of opioid medications contain significantly higher quantities of the drug, so one should never break apart or crush extended-lease medications like Palladone. Doing so negates the time-release feature and allows the entirety of the pill’s contents to flood the bloodstream. Even for opioid-tolerant individuals, this can dramatically increase the chance of overdose and death.

Time is of the essence in cases of Palladone overdose. The window of time for patient survival can be small. Even if the patient lives, they are at high risk for lifelong complications due to oxygen starvation (hypoxia). The more time that passes before the patient receives treatment, the higher the likelihood of complications from hypoxia. Complications can include pulmonary edema, rhabdomyolysis, compartment syndrome, and permanent brain damage. Prolonged hypoxia can cause damage to the spinal cord and leave the patient unable to walk or function normally.

If you or someone you love is struggling with an opioid misuse disorder, The Recovery Village has a wealth of resources. Visit us at www.TheRecoveryVillage.com or call our toll-free hotline at 855-548-9825 to learn more.

Palladone Overdose
How Would You Rate This Page?